Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 31, 2007, 6:56 PM MST for Gila County, Yavapai County, Arizona. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 6:56 PM MST (01:56 UTC)
- Expired
- Jul 31, 2007, 8:30 PM MST
- In force
- 94 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 010157 FFWFGZ AZC007-025-010330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 656 PM MST TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA... SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 830 PM MST * AT 601 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED REPORTED A ROCK AND MUDSLIDE NEAR MILE POST 249 ON INTERSTATE 17. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDES JUNCTION...CORDES AND BUMBLE BEE AT 653 PM MST...THE NATIONAL WEATHER SERVICE DOPPLER RADAR HEAVY SHOWERS IN THE AREA ALONG THE INTERSTATE 17 CORRIDOR NEAR BLACK CANYON CITY EASTWARD TO JUST WEST OF RYE. AFFECTED BASINS INCLUDE...SOUTH FORK...NEW RIVER...SQUAW CREEK...LIME CREEK AND TANGLE CREEK. SOME OF THIS HEAVY RAINFALL HAS OCCURRED OVER THE CAVE CREEK BURN AREA AND DEBRIS FLOWS OVER RURAL ROADWAYS SHOULD BE EXPECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3401 11154 3420 11153 3435 11221 3406 11228 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:30 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 3:30 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST TUE JUL 31 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS VERY MOIST FLOW ALOFT AND A PERSISTENTLY UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND. WE CAN EXPECT THAT THESE THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...WILL CONTINUE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THE ALIGNMENT OF SYNOPTIC FEATURES IS PRODUCING A STEERING FLOW FROM THE EAST-SOUTHEAST... THOUGH STORM MOTION IS STILL A BIT ON THE SLOW SIDE. HOWEVER...WHILE MANY LOCATIONS POSSESS SATURATED SOILS AND ISOLATED AREAS OF FLOODING WILL REMAIN A CONCERN FOR THE REST OF TODAY...IT NO LONGER APPEARS THAT WIDESPREAD FLASH FLOODING SHOULD BE AN ISSUE. MOIST FLOW ALOFT LOOKS TO REMAIN ACROSS NORTHERN AZ FOR TOMORROW AND PRETTY MUCH THE REST OF THE WEEK AS NO SIGNIFICANT MECHANISM APPEARS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF THE WEEK. KD && .AVIATION...FOR THE 00Z PACKAGE...EXPECT CONVECTION TO SLOWLY DIMINISH THIS EVENING...WITH THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS REMAINING ALONG AND WEST OF THE MOGOLLON RIM...WITH SCT MVFR CONDITIONS 00Z-04Z. SKIES WILL GENERALLY BECOME SCT AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 31, 3:00 PM MST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE JUL 31 2007 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 300 PM MST TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. AS SUCH...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE LATE EVENING HOURS ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY POSSESSING HEAVILY SATURATED SOILS...THE GREATEST WEATHER THREAT WILL LIKELY BE ISOLATED AREAS WITH FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 33 min |
| Jul 31, 6:30 PM MST | Flash Flood Warning | FGZ | Gila | 30 min |
| Aug 1, 2:13 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 1, 2:30 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
| Aug 1, 3:11 PM MST | Flash Flood Warning | FGZ | Coconino | 64 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.